Does intake of Risperidone lead to memory loss?

default
Posted on Mon, 23 May 2016 in General Health
Question: hi Dr XXXXXXX
I sent the cost question before i make the payment but when i paid,the system gave me 2 options 1 is 35 bucks for 1 time & another option is 29 bucks per month for unlimited,so i subscribed for the 29 option & i paid until april 20 so far. here is a follow up question,
i memorize lithium from my chemistry classes that it is 1 of the elements with atomic #3,classified as a metal according to chemistry ,like potassium or magnesium for example,
i obtained answers to some of my follow up questions online
. u also suggested
T3 hormone and buspirone as an alternative,are they antidepressants or otc mineral supplements, i guess t3 hormone is something related to thyroid?
i am taking melatonin when i couldnt fall asleep easily & i also take acetaminophene if i have headache, for my hypothyroidism i take eletroxin 100 microgram, i read something that says i should tell my physician if i have thyroid related problems when i take lithium,i guess the buspirone is nice for anxiety.
i am satisfied with ur advice to take lithium, since that is also nice to mood related problems & i am bored have poor motivation
asked by Me , 3 hours ago
, is t3 hormone different from eltroxine or synthroid, ,is hypothyroidism related to depression , by how many milligrams should i start the lithium
Asked by Me , 3 hours ago
also how fast should i reduce & stop bupropion to avoid withdrawal symptoms ,is reducing from my current 300mg to 150mg for 7-10 days & then stopping it fine?
do u agree with my thought that bupropion is an antidepressant that isnt strong.


i also have loss of memory, i have obsessional thoughts that are hard to avoid,i guess the loss of memory might have 'en caused by risperidone,i took risperidone since about april 2005, i stopped it in last month of 2012 & started it about may 2014, i am taking it until this time.could replacing risperidone by seroquel assist to recover my memory.


also is the lithium the same like lithium carbonate, is lithium short form ?i searched on my drug insurance company website to see if it is covered & i came up with some drugs that say lithium & then underneath lithium carbonate capsule in 150 300 600 mg etc


doctor
Answered by Dr. Alexander H. Sheppe 5 hours later
Brief Answer:
Private Consultation

Detailed Answer:
Hello, and thank you for using my direct private service. I now consider you my private patient and will do everything I can to help you.

I answered the first portion of your question in our previous thread.

You ask about loss of memory related to risperidone. In my experience, risperidone does not cause memory loss. It can cause sedation and sleepiness when you first start taking it, which may negatively effect memory, but memory loss is not a long-term side effect. If however you are interested in switching to a different medication, Seroquel is similar and would probably work very well for you. Another option is paliperidone, which is the active metabolite of risperidone, but be advised it may be expensive.

You are correct, lithium is the common name of the drug lithium carbonate which comes in the dosage forms you noted above. I would start with the immediate release form (there are also extended release formulations), and I typically start with 300mg twice a day and check a blood level in 5 days, aiming for a level between 0.6 and 1.0.

Dr. Sheppe
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Alexander H. Sheppe

Psychiatrist

Practicing since :2014

Answered : 2242 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,   ,   ,  

Recent questions on  Magnesium

doctor1 MD

Hello Sir I have had kidney stone operation twice one in 2008 and then in 2012.. I had 14 stones in 2008 and 6 in 2012.. both the times i got...

doctor1 MD

I had a surgery for occipital meningioma 15 years ago. I was prescribed 200 mg Zeptol CR tad. Due periodic occurence of seizure, Dr gradually...

doctor1 MD

Hi Sir, My self rajender i am eating Risdone 1 (1 mg) from 2006 to 2007, after one i discontinue the medicine, but after the married in 2010, I...

doctor1 MD

My 1 month old has been in the hospital since she was born, she had to get surgery at 5 days old because of a block in her small intestine. I am...

doctor1 MD

I am a 72 year old woman. For the past week I have been getting excruciating thigh muscle cramping thinking it was sciatica . My doc doesn't have...

doctor1 MD

This is a follow-up to our chat of a few days ago re magnesium to alleviate intense muscle spasms in my thigh. It seems to be helping along with...

doctor1 MD

I've been suffering from diverseretulitis since 7th December,went to clinic, on 12..Received antibiotics,taking miralax .Have not had BM since...

Get personalised answers from verified doctor in minutes across 80+ specialties

142 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2